A 33-year-old male asked:
Disclaimer

my doctor told me to stop taking the propanolol 60mg er after a month what kind of side effects are there and will they be bad? it's been two days

2 doctor answers
Dr. Donald Colantino
61 years experience Internal Medicine
Withdrawal: Withdrawal from chronic propranolol(a beta blocker), can cause some anxiety symptoms, faster heart rate or a rise in blood pressure. Tapering off it is preferable rather than abruptly stopping it. You were not taking a strong dose, however, and I'd be surprised if you have serious effects from stopping it.
Answered on May 12, 2017
1
1 thank
Dr. Rebecca Gliksman
38 years experience Internal Medicine
Propanolol: It depends on why you were taking it. If for palpitation, they may return, if for high blood pressure, it may go up unless you are on other medications , if for anxiety it may return. if you have asthma and propanolol was making it worse your asthma may improve. Would call you doctor and discuss the reason why he stopped it and if you should slowly taper it off rather than cold turkey. .
Answered on May 12, 2017
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

Related questions:

A 30-year-old female asked:
Dr. Milton Alvis, jr
41 years experience Preventive Medicine
Inderal=propranolol: a Beta-blocker which inhibits adrenaline/noradrenalin signals (from brain) from activating beta receptors on heart muscle cells (& other tissues) ... Read More
A 17-year-old male asked:
Dr. Hale Dimetry
9 years experience Pharmacology
Yes: If your doctor is monitoring you...It should be ok......
1
1 thank
A 17-year-old male asked:
Dr. Carla Enriquez
50 years experience Pediatrics
Probably OK: You were treated for high blood pressure, but you have anxiety. Beta blockers can worsen anxiety. It's wonderful you dropped so much weight to no long ... Read More
1
1 thank
A 30-year-old male asked:
Dr. Pouneh Nouri
Specializes in Nephrology and Dialysis
Hypertension: Your BP is controlled because of the medication so do not stop it or it will go back up again. But if you quit smoking it may normalize your BP! Also ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month